Constipation relief from morphine

FormerMember
FormerMember
  • 3 replies
  • 12 subscribers
  • 1936 views

Hello! My Dad has secondary bone cancer from prostate cancer. He has just started Oramorph and this made him constipated from day one. It took 7 days for him to open his bowels. We tried, laxido, senakot and another type prescribed by the GP. Does anyone know of a specific laxative that would be best for constipation from morphine please? 

  • Hi and a warm welcome to the online community

    I'm very sorry to read that your dad has prostate cancer which has spread to his bones. This must be a very worrying time for you and I can understand that you want to do all that you can to help him. Do you know if your dad has spoken to his CNS to advise her that the morphine is giving him constipation?

    I hope you don't mind me suggesting that you also join the prostate cancer and secondary bone cancer groups so that you connect with others who have the same type of cancer as your dad. If you'd like to do this then clicking on the links I've created will take you to the groups where you can join and post in the same was as you did here.

    It would be great if you could pop something about your dad's journey so far into your profile as it really helps others when answering or looking for someone with a similar diagnosis. It also means that you don't have to keep repeating yourself. To do this click on your username and then select 'Profile'. You can amend it at any time and if you're not sure what to write you can take a look at mine by clicking on my username.

    x

    Community Champion Badge

     "Never regret a day in your life, good days give you happiness, bad days give you experience"

  • Hi Lizzybird

    for me constipation has to be one of the worst side effect to taking any pain relief. I was prescribed MOVICOL, it tastes vial but has the desired effect! It’s supposed to be flavoured, but mixed with just water, for me, was unpleasant, but mixed with some orange juice or squash made it more palatable. 

    kind regards to you and your dad

    Liam

  • You can make something called Yakima paste. Its a spread like a jam you can put on toast. They recommend it in America at the cancer units its tasty and practical. It just makes a change from yet more pills. I dont have the recipe but see if you can google it. It needs senna leaves and raisins and you might have to go to a health food store. Its worth it because it works! Please try not to let him go more than 3 days without going because toxins can build up and increase nausea.

    Good luck, its a serious problem but can be managed.